Reach Us +32-28-08-6657

Abstract

Codeine/Guaifenesin Related Skin Discoloration

A 50 year-old patient presented with brownish discoloration of both hands including his nails. Five days earlier, he was diagnosed with viral bronchitis and started on codeine/guaifenesin. The following day, he noticed peeling of the skin on his left hand. Subsequently, he stopped taking the medication. The peeling of the skin improved within 2 days. Beginning on the third day after the new medication, he noticed brownish discoloration of his hands including his nails. He returned for further evaluation. Review of systems was negative and he otherwise felt well. His only past medical history was that of clostridium difficile enteritis after being prescribed an antibiotic 10 months earlier. His blood work was negative for any signs of infection, liver or kidney issues and his urine was clean.


Author(s):

Homayoun L Daneschvar,Gerald W and Smetana



Abstract | Full-Text | PDF

Share this  Facebook  Twitter  LinkedIn  Google+
Recommended Conferences
Flyer image
Abstracted/Indexed in
  • Google Scholar
  • Genamics JournalSeek
  • CiteFactor
  • Directory of Research Journal Indexing (DRJI)
  • WorldCat
  • Proquest Summons
  • Secret Search Engine Labs